MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-25
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that (b)(6) on2022, a 25mm portico valves was selected for an implant using a small flexnav delivery system.The implant depth was 3-5mm and the patient did not have a horizontal aorta.The sizing of the annular dimensions was perimeter 71mm.There was not sufficient calcium for the valve to ancho.During the procedure, the valve was loaded into a small flexnav delivery system.Predilation was done using a 18mm non-abbott balloon.The depth of valve was checked prior to final deployment (80%).Upon checking that depth is optimal, deployment button was depressed and valve was released.The user believes there was tension exerted on the pre-shaped wire.However, at the final release the valve migrated.The patient did not have a hypertensive spike or pulmonary hypertensive episode at the time of migration and the migrated valve did not block a coronary artery or arteries.The valve was snared towards the ascending aorta.The physician is aware of the ifu warning against snaring the valve.Decision was then made to deploy a 2nd 25mm portico valve in a valve in valve procedure.The valve was loaded and deployed successfully with no complication and the patient remains stable throughout the procedure.
 
Additional Manufacturer Narrative
An event of the valve migrating after implant was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Possible contributing factors for valve migration are intra-procedural difficulties, implant depth, annular calcium distribution, deployment or retraction difficulties.Information from the field indicated that there was not adequate calcium for anchoring and that there was tension from the pre-shaped wire, which could have contributed to the reported event.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15669879
Report Number2135147-2022-01787
Device Sequence Number6444133
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model NumberPRT-25
Device Catalogue NumberPRT-25
Device Lot Number7971202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown